MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 10 X 10CM CTN 10; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66800270
Medical Device Problem Codes Material Integrity Problem (2978); Separation Problem (4043)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 07/02/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during treatment on removal of the plastic cover of the dressing, part of the silicone came away from the foam and was still on the plastic cover.Also, on removal of the same type of dressing from the patients skin, bits of silicone were still on the skin and had to be picked off.An injury was reported.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, used in treatment, has not been returned for evaluation.We have not been able to establish a relationship between the device and the reported event or determine a root cause on this occasion.It is possible if the product has been stored at a high temperature, this could have contributed to the reported issue.A review of manufacturing records for the reported lot number found no non-conformances or anomalies during production.The device met all specifications upon release into distribution.The complaint history review found further instances of the reported event, currently being monitored, with actions being taken to reduce further instances.Clinical review reports: while using the allevyn gentle border dressing, part of the silicone remained on the cover and on the patient¿s skinned once removed.Per report, the remaining silicone was picked from the patient¿s skin.Although an injury was reported due to the reported silicone offsetting within the dressing, responses to clinical requests were not provided.It is unknown how the event was treated and the patient's current condition is unknown.The ifu has been reviewed and contains comprehensive instructions on the safe operation and use of the device.The associated risk file contains harms, relating to the dressing not adhering.However, as no details of harm have been provided, no further review is deemed necessary.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
ALLEVYN GENTLE BORDER 10 X 10CM CTN 10
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull
UK 
MDR Report Key10323848
Report Number8043484-2020-02197
Device Sequence Number16292884
Product Code NAD
UDI-Device Identifier05000223463915
UDI-Public5000223463915
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66800270
Device Lot Number202003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date07/24/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;